MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ECH STR 190MM +15 CALCAR SZ 12; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW, INC. ECH STR 190MM +15 CALCAR SZ 12; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 71927979
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Injury (2348)
Date of Event 04/29/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a (b)(6) 2019, a broken echelon stem was revised and explanted.Redapt stem was implanted on the same date.No pieces fell into the patient and explanted stem will not be returned.Photo is attached.No more information available.
 
Additional Manufacturer Narrative
The associated complaint device was not returned.The clinical/medical team concluded, the x-rays provided indicate possible micromotion of the proximal stem and likely resulting fatigue stress fracture but based on the limited information provided and without the return of the device for evaluation this root cause of the reported broken echelon stem cannot be confirmed.The impact to the patient beyond the revision cannot be concluded.Should additional information becomes available this issue can be re-elevated.No further clinical assessment is warranted at this time.A review of the production documentation for the corresponding products did not reveal any deviation from the standard manufacturing processes.A review of complaint history for the listed part revealed no prior complaints for the listed batch.Without the actual device involved our investigation cannot proceed.If the device or new information is received in the future, the complaints can be re-opened.No further actions are being taken at this time.

Brand Name
ECH STR 190MM +15 CALCAR SZ 12
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8628223
Report Number1020279-2019-02003
Device Sequence Number16636339
Product Code JDI
UDI-Device Identifier03596010475848
UDI-Public03596010475848
Combination Product (Y/N)N
PMA/510(K) Number
K963486
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Catalogue Number71927979
Device Lot Number11BM01761
Initial Date Received by Manufacturer 04/30/2019
Supplement Date Received by Manufacturer04/30/2019
Initial Report FDA Received Date05/21/2019
Supplement Report FDA Received Date10/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;